Alert archive / Michigan / Tornado Warnings in 2013
Tornado Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 17, 2013, 2:59 PM EDT for Saginaw County, Michigan. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 17, 2013, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 79 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:00 PM EDT | HAIL 1.75 | 2 W Shields, MI | |
| Jun 17, 3:01 PM EDT | TSTM WND DMG | Wnw Shields, MI | MULTIPLE TREES AND POWER LINES DOWN |
| Jun 17, 3:05 PM EDT | FUNNEL CLOUD | 4 Wsw Saginaw, MI | RADAR ESTIMATED TIME. |
| Jun 17, 3:16 PM EDT | HAIL 1.75 | 5 Nnw Montrose, MI | |
| Jun 17, 3:23 PM EDT | TSTM WND DMG | 3 Wsw Fosters, MI | 18 INCH DIAMETER TREE DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WFUS53 KDTX 171859
TORDTX
MIC145-171945-
/O.NEW.KDTX.TO.W.0007.130617T1859Z-130617T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 PM EDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 345 PM EDT
* AT 257 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES WEST OF SAGINAW...AND MOVING SOUTHEAST
AT 25 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
SHIAWASSEE NATIONAL WILDLIFE REFUGE AND SAGINAW AROUND 310 PM EDT.
BRIDGEPORT AROUND 320 PM EDT.
FOSTERS AROUND 325 PM EDT.
BURT AROUND 330 PM EDT.
BIRCH RUN AND FRANKENMUTH AROUND 340 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... FRANKENMUTH...
BRIDGEPORT... BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4352 8408 4338 8370 4323 8370 4322 8393
4314 8393 4313 8410 4339 8420
TIME...MOT...LOC 1859Z 307DEG 22KT 4340 8407
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SF/RBP3 follow-up statements
363
WWUS53 KDTX 171907
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT MON JUN 17 2013
MIC145-171945-
/O.CON.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
307 PM EDT MON JUN 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SAGINAW COUNTY
UNTIL 345 PM EDT...
AT 305 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SAGINAW...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BURT AROUND 315 PM EDT.
BIRCH RUN AND FRANKENMUTH AROUND 320 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SAGINAW... FRANKENMUTH... BRIDGEPORT...
BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4347 8395 4338 8370 4323 8370 4322 8393
4314 8394 4313 8410 4340 8415
TIME...MOT...LOC 1907Z 308DEG 36KT 4334 8396
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
SF/RBP146
WWUS53 KDTX 171920
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT MON JUN 17 2013
MIC145-171945-
/O.CON.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
320 PM EDT MON JUN 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAGINAW
COUNTY UNTIL 345 PM EDT...
AT 318 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BIRCH RUN...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BIRCH RUN AROUND 325 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
FRANKENMUTH... BRIDGEPORT... BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4335 8399 4343 8388 4338 8370 4323 8370
4322 8393 4314 8394 4319 8406
TIME...MOT...LOC 1920Z 315DEG 35KT 4326 8384
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
SF/RBP784
WWUS53 KDTX 171932
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT MON JUN 17 2013
MIC145-171942-
/O.CAN.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
332 PM EDT MON JUN 17 2013
...THE TORNADO WARNING FOR SOUTHEASTERN SAGINAW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4335 8399 4343 8388 4338 8370 4323 8370
4322 8393 4314 8394 4319 8406
TIME...MOT...LOC 1932Z 315DEG 35KT 4318 8373
$$
SF/RBPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 17, 1:00 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 17, 1:00 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 PM EDT MON JUN 17 2013 .AVIATION... //DISCUSSION... COLD FRONT DRAPED NEAR MBS TO LDM HAS STALLED OUT SOME WITH -TSRA ORIENTED ALONG AND AHEAD OF THE FRONT. SURFACE OBS IN NORTHERN MI HAVE CONFIRMED THAT INDICATE THE ACTIVITY IS HIGH-BASED WITH CLOUD BASES NEAR 5-7.5K FEET. THIS WILL KEEP THE TAFS IN VFR MODE THROUGH THE FORECAST...DESPITE THE POSSIBILITY FOR SHORT PERIODS OF VIS DROPPING TO 5SM OR LESS WITHIN STRONGER STORMS. COLD AND DRY ADVECTION COUPLED WITH A TIGHT PRES GRADIENT INTO TUES WILL BRING WIND GUSTS OVER 20KT. FOR DTW...THE PROBABILITY FOR THUNDERSTORMS TO IMPACT THE TERMINAL WITH THE COLD FRONTAL PASSAGE CURRENTLY REMAINS TOO LOW TO INCLUDE IN THE TAFS. FROPA LOOKS TO OCCUR AROUND 01-03Z. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON THROUGH TONIGHT. * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL LATE THIS AFTERNOON THROUGH TONIGHT. && .PREV DISCUSSION...ISSUED 343 AM EDT MON JUN 17 2013 SHORT TERM...TODAY AND TONIGHT GRADUAL HEIGHT FALLS SPREADING ACROSS THE UPPER GREAT LAKES EARLY THIS MORNING...PROMPTED BY NUMEROUS WEAK PV FILAMENTS SHREDDING OFF A PRIMARY SHORTWAVE NOTED ON WATER VAPOR EJECTING INTO NORTHERN MINNESOTA. THIS PROCESS WILL ALLOW A COLD FRONTAL BOUNDARY CURRENTLY ANALYZED DRIFTING ACROSS NORTHERN LOWER MICHIGAN TO PROGRESSIVELY SETTLE SOUTHWARD ACROSS SE MICHIGAN OVER THE NEXT 24 HOURS. THESE WEAKER IMPULSES WORKING ACROSS A STEEPER MID LEVEL LAPSE RATE ENVIRONMENT SEEMINGLY DRIVING THE ONGOING WIDELY SCATTERED SHOWER ACTIVITY TRANSLATING FROM THE UPPER MS VALLEY INTO NORTHERN/CENTRAL LOWER...AND WILL PROVIDE A LOWER END POTENTIAL FOR POCKETS OF LIGHT PRECIPITATION TO IMPACT THE CORRIDOR NORTH OF I-69 DURING THE EARLY PART OF THE DAY. GREATER PROSPECTS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL FOCUS INTO THE AFTERNOON AND EVENING PERIOD...AS THE ADVANCING FRONTAL SLOPE ENTERS THE FORECAST AREA COINCIDENT WITH THE PEAK HEATING CYCLE. SOLID WINDOW WILL EXIST TO CAPITALIZE ON DAYTIME HEATING GIVEN THE FRONTAL TIMING...A HIGH DEGREE OF PRE-FRONTAL INSOLATION WORKING INTO A WELL MIXED WEST-SOUTHWEST FLOW AND RELATIVELY DRY BOUNDARY LAYER WILL BRING HIGHS INTO THE 80 TO 85 DEGREE RANGE ACROSS ALL BUT THE FAR NORTH. THIS DEGREE OF WARMTH APPEARS NECESSARY TO OVERCOME THE APPARENT LACK OF BETTER LOW LEVEL MOISTURE /DEWPOINTS MID-UPPER 50S/. THIS SUGGESTS CONVECTIVE INITIATION WILL REQUIRE A GOOD PORTION OF THE DAY...DEVELOPMENT/ EXPANSION MOST FAVORED AFTER 20Z AS MLCAPE VALUES APPROACH 1500 J/KG INVOF INCREASING FRONTAL CONVERGENCE ACROSS NORTHERN SECTIONS OF THE AREA. A SUPPRESSED HEIGHT FIELD WILL MAINTAIN STEEP MID LEVEL LAPSE RATES THROUGH THIS TIME...PROVIDING A FAVORABLE ENVIRONMENT FOR CONVECTION TO QUICKLY ATTAIN BETTER UPDRAFT STRENGTH WHERE THE LOW LEVEL THERMODYNAMICS BECOME SUPPORTIVE. A STRONG AND LARGELY UNIDIRECTIONAL MID LEVEL WIND FIELD WILL BE IN PLACE...YIELDING 0-6 KM BULK SHEAR PUSHING 45 KNOTS. AT THE VERY LEAST...GIVEN THIS WIND FIELD AND LOWER FREEZING LEVELS...AN ISOLATED RISK FOR SEVERE WIND GUSTS AND HAIL WILL EXIST. THERE IS CERTAINLY THE POTENTIAL WITHIN THIS SETUP FOR A MORE ORGANIZED CONVECTIVE EPISODE TO EVOLVE AND EXPAND SOUTH/EAST WITH TIME THROUGH THE LATE EVENING HOURS. DESPITE THE GRADUAL EROSION OF THE INSTABILITY RESERVOIR UNDER NOCTURNAL COOLING INFLUENCES...INFUSION OF SLIGHTLY BETTER MID LEVEL DYNAMICS AS THE MAIN SHORTWAVE SHEARS ACROSS THE FRONTAL BOUNDARY WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN SECTIONS INTO TONIGHT. MODERATE POST-FRONTAL COOLING WITHIN DEVELOPING NORTHEAST LOW LEVEL FLOW WILL PROVIDE A NOTICEABLE DOWNWARD ADJUSTMENT TO TEMPERATURES TOWARD THE NORTH. LOWS RANGING FROM LOWER 50S NORTH TO NEAR 60 NEAR THE OHIO BORDER. LONG TERM...TUESDAY THROUGH SUNDAY LONGWAVE FEEDBACK ASSOCIATED WITH THE LARGE CLOSED LOW ENCROACHING ON THE PAC NW WILL RESULT IN A GENERAL PATTERN OF LARGE SCALE HEIGHT RISES OVER THE CENTRAL US/GREAT LAKES THROUGH THE FIRST HALF OF THE WEEK. THIS WILL MAINTAIN SURFACE HIGH PRESSURE AND NORMAL LATE JUNE TEMPERATURES OF 75-80 DEGREES FOR A DECENT STRETCH OF WARM/DRY SE MI SUMMER WEATHER. THE SHEAR MAX CURRENTLY NOTED OVER SOUTHERN SASKATCHEWAN DIVING INTO THE NORTHERN PLAINS THIS MORNING WILL PASS JUST SOUTH OF THE AREA ON TUESDAY, BUT SHOULD BE OF LITTLE CONSEQUENCE, ASIDE FROM SOME MODULATION OF LOCAL CLOUD COVER, SINCE MONDAY'S SFC BAROCLINIC ZONE WILL HAVE ALREADY EASED WELL SOUTH OF THE AREA. LONGWAVE RIDGING ENTRENCHED OVER THE CENTRAL CONUS IS THEN PROGGED TO GET A NOTEWORTHY BOOST FOR THE LATTER HALF OF THE WEEK AS BROAD ANTICYLONIC NOTED INVOF 25N/130W EAST OF HAWAII IS ENTRAINED INTO PREVAILING SW UPPER FLOW. H5 HEIGHTS ARE PROGGED BY THE 00Z ECMWF TO BUILD TO 595DM OVER TX BY FRIDAY AFTERNOON AS A RESULT. LOCALLY, CONTINUED NORTHWEST FLOW ALOFT AND DOMINANCE OF SURFACE HIGH PRESSURE IS FORECAST TO MAINTAIN NEAR NORMAL TEMPERATURES INTO THE WEEKEND, WHEN THE PATTERN WILL POTENTIALLY BECOME RIPE WITH CONVECTIVE POTENTIAL GIVEN SOUTHEAST MICHIGAN'S FAVORABLE LOCATION ALONG THE EDGE OF THE CAP & ALONG THE LOW-LEVEL INSTABILITY GRADIENT. THEREFORE, NO CHANGES NECESSARY TO INHERITED CHANCE POPS SAT-MON. MARINE... FAVORABLE MARINE CONDITIONS WILL PERSIST ACROSS AREA WATERWAYS THROUGH THE EARLY PORTION OF THE DAY. THE APPROACH OF A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FROM MID AFTERNOON THROUGH TONIGHT. WINDS WILL TURN TO NORTHEASTERLY WITH THE FRONTAL PASSAGE. DRY AND STABLE CONDITIONS WITH HIGH PRESSURE TAKING CONTROL TUESDAY AND WEDNESDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MM SHORT TERM...MR LONG TERM....JVC MARINE.......MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 17, 3:39 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EDT MON JUN 17 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180745- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 339 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180745- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 339 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 17, 1:48 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 148 PM EDT MON JUN 17 2013 MIZ047-171830- MIDLAND- 148 PM EDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF COLEMAN...MOVING SOUTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COLEMAN BY 155 PM EDT... OIL CITY BY 200 PM EDT... SANFORD BY 210 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:16 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 44 min |
| Jun 17, 2:30 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 75 min |
| Jun 17, 3:14 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Tuscola | 76 min |
| Jun 17, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 67 min |
| Jun 17, 4:09 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 81 min |
| Jun 17, 4:23 PM EDT | Special Marine Warning | DTX | 82 min | |
| Jun 17, 5:00 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 45 min |
| Jun 17, 6:27 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw, Tuscola | 63 min |
| Jun 17, 6:39 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 66 min |
| Jun 17, 7:02 PM EDT | Special Marine Warning | DTX | 88 min | |
| Jun 17, 7:02 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 43 min |
| Jun 17, 7:22 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 53 min |
| Jun 17, 7:39 PM EDT | Special Marine Warning | DTX | 96 min |
Nearby
Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.